Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 52, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 11, 2022, 4:04 PM PDT for Riverside County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2022, 4:04 PM PDT (23:04 UTC)
- Expired
- Sep 11, 2022, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 65 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 4:10 PM PDT | FLASH FLOOD | 4 Se Hemet, CA | HEAVY RAIN CAUSING MUD TO FLOW OVER ROADS IN AVERY CANYON. TIME ESTIMATED. |
| Sep 11, 4:31 PM PDT | FLOOD | 5 S Hemet, CA | CHP REPORT OF ROADWAY FLOODING AT STATE ST AND CACTUS VALLEY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WGUS56 KSGX 112304
FFWSGX
CAC065-120215-
/O.NEW.KSGX.FF.W.0052.220911T2304Z-220912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
404 PM PDT Sun Sep 11 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
The Fairview Fire burn scar in...
Riverside County in southern California...
* Until 715 PM PDT.
* At 404 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Fairview Fire Burn Scar. Between 0.5 and 0.75
inches of rain have fallen. Additional rainfall amounts of 0.5 to
0.75 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Fairview Fire burn area. The debris flow can
consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Fairview
Fire Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Fairview Fire Burn Scar.
* Some locations that will experience flash flooding include...
Hemet, East Hemet, Valle Vista, Sage and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3371 11706 3375 11694 3364 11680 3355 11693
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Schenk1 follow-up statement
325 WGUS76 KSGX 120208 FFSSGX Flash Flood Statement National Weather Service San Diego CA 708 PM PDT Sun Sep 11 2022 CAC065-120218- /O.EXP.KSGX.FF.W.0052.000000T0000Z-220912T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Riverside CA- 708 PM PDT Sun Sep 11 2022 ...FLASH FLOOD WARNING FOR THE FAIRVIEW FIRE BURN SCAR WILL EXPIRE AT 715 PM PDT THIS EVENING FOR RIVERSIDE COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 1000 PM PDT for a portion of Southwest California. LAT...LON 3371 11706 3375 11694 3364 11680 3355 11693 $$ Schenk
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 1:36 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 11, 1:36 PM PDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
136 PM PDT Sun Sep 11 2022
.SYNOPSIS...
Chances for showers and thunderstorms through this evening and again
Monday afternoon and evening. Precipitation chances decrease Tuesday
through the end of the week. Temperatures slightly below to near
average are expected this week. A deeper marine layer will allow for
night and morning low clouds and fog into portions of the valleys
through Thursday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Forecast Highlights:
*Scattered showers and thunderstorms through this evening could
produce areas of flooding and flash flooding in the mountains, High
Desert, and portions of the Inland Empire.
*Below average to seasonal temperatures this week.
As of 1 PM this afternoon, numerous showers have developed along
the coastal slopes of the mountains. A few thunderstorms are
moving into the High Desert. So far cells have been fast moving
and producing moderate to heavy rainfall. As the afternoon
progresses, showers and thunderstorms are expected to continue
developing on the coastal mountain slopes, High Desert, and
portions of the Inland Empire. Areas of heavy rain, localized
flooding, flash flooding are possible where storms develop.
Shower and thunderstorm chances continue into Monday but coverage is
expected to be more isolated with less intensity as the atmosphere
dries out. Chances of showers and thunderstorms decrease further
Tuesday through the end of the week as troughing and more
westerly/northwesterly mid-level flow take over. The boundary layer
will remain quite moist over the coastal basin through mid-week,
helping to maintain a deep marine layer. Low clouds are expected to
make it into the valleys each night and morning but coverage will be
patchy and disorganized.
Seasonal to below average temperatures are expected for much of the
week. For Friday through the weekend, model guidance begins to
diverge introducing uncertainty into the temperature forecast.
Canadian and GFS ensemble members are more in agreement, supporting
a ridge over Southern California with the ECMWF ensemble guidance
hinting at the opposite, bringing a trough across the US West Coast.
If things trend more towards the ECMWF solution expect cooler
conditions. If the GFS/Canadian solutions verify expect a warming
trend to some degree.
&&
.AVIATION...
112010Z...Coast/Valleys...SCT locally BKN030 BKN100 with isolated -
-SHRA/TSRA today with tops to 35,000 ft. BKN-OVC020-030 returning to
the coastal areas between 04Z-08Z Sunday evening. Risk of BKN low
clouds at KSAN overnight is moderate. Confidence in the timing of
BKN low clouds Sunday evening is low to moderate for the KSAN TAF.
Mountains/Deserts...SCT030-050 BKN100 developing with isolated to
scattered -SHRA/TSRA today with tops to 40,000 ft. Strong and
erratic wind gusts and lightning vcty TSRA.
&&
.MARINE...
Isolated showers through Monday. Otherwise, no hazardous marine
conditions through Thursday.
&&
.BEACHES...
A Beach Hazards Statement is in effect through 5 PM today for
elevated surf, strong rip currents, and strong long shore currents.
South-southeast swells will generate surf of 3 to 6 feet with sets
to 7 feet in Orange County.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 5 PM PDT this afternoon for Orange
County Coastal Areas-San Diego County Coastal Areas.
Flood Watch until 10 PM PDT this evening for Apple and Lucerne
Valleys-Riverside County Mountains-San Bernardino County
Mountains-San Bernardino and Riverside County Valleys-The
Inland Empire-San Diego County Mountains.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE/BEACHES...SmallIn the hours before
Special weather statement, Sep 11, 3:05 PM PDT, 59 minutes before
Special Weather Statement
National Weather Service San Diego CA
305 PM PDT Sun Sep 11 2022
CAZ048-112245-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
305 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of San Bernardino and
Riverside Counties through 345 PM PDT...
At 305 PM PDT, Doppler radar was tracking a strong thunderstorm over
Moreno Valley, moving west at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Riverside, Fontana, Moreno Valley, Corona, Rialto, Redlands, Perris,
Colton, Norco, Loma Linda, Woodcrest, Pedley, Rubidoux, March
Airforce Base, Lake Mathews, Grand Terrace, Highgrove, Lake Perris
Recreation Area, Sunnyslope and Eagle Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3397 11710 3381 11717 3385 11756 3410 11743
TIME...MOT...LOC 2205Z 109DEG 13KT 3391 11722
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SchenkLocal storm report, Sep 11, 3:11 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
311 PM PDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 S RAMONA 32.99N 116.87W
09/11/2022 SAN DIEGO CA TRAINED SPOTTER
PORTIONS OF WILDCAT CANYON RD. ON THE BARONA
RESERVATION UNDER 3-10 INCHES OF RUNNING
WATER DUE TO HEAVY RAINFALL. VIS REDUCED TO
1/4 MILE DURING RAIN.
&&Special weather statement, Sep 11, 3:12 PM PDT, 52 minutes before
Special Weather Statement
National Weather Service San Diego CA
312 PM PDT Sun Sep 11 2022
CAZ048-057-554-112245-
Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-Orange County Inland CA-
312 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of Riverside and east
central Orange Counties through 345 PM PDT...
At 312 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lake Elsinore, moving northwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Riverside, Corona, Lake Elsinore, Perris, Norco, Sun City, Temescal
Valley, Lake Mathews, eastern Silverado, Woodcrest, Menifee, Canyon
Lake, Eagle Valley, Romoland, Quail Valley, El Cerrito and Home
Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 11716 3365 11721 3374 11763 3393 11752
TIME...MOT...LOC 2212Z 114DEG 18KT 3373 11728
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SchenkSpecial weather statement, Sep 11, 3:26 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service San Diego CA
326 PM PDT Sun Sep 11 2022
CAZ048-055-060-112315-
Victor Valley - Apple Valley - Lucerne Valley - Johnson Valley CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of The
San Bernardino National Forest CA-
326 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of San Bernardino
County through 415 PM PDT...
At 326 PM PDT, Doppler radar was tracking a strong thunderstorm over
Silverwood Lake Rec Area, or near Lake Arrowhead, moving northwest at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Bernardino, Victorville, Hesperia, Wrightwood, I-15 Through The
Cajon Pass, Hwy 2 Between Phelan And Wrightwood, Lake Arrowhead, Hwy
138 Between I-15 And Hwy 2, Hwy 173 Between Lake Arrowhead And
Hesperia, Silverwood Lake Rec Area, Pinon Hills, Crestline,
Rimforest, Devore, Hwy 18 Between San Bernardino And Crestline, El
Mirage, Phelan, Cedarpines Park, Twin Peaks and Highway 138 between
Llano and the San Bernardino County line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3433 11714 3417 11724 3427 11765 3430 11764
3443 11766 3461 11767
TIME...MOT...LOC 2226Z 118DEG 19KT 3429 11728
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SchenkSpecial weather statement, Sep 11, 3:44 PM PDT, 20 minutes before
Special Weather Statement
National Weather Service San Diego CA
344 PM PDT Sun Sep 11 2022
CAZ048-056-112330-
Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-
344 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of Riverside County
through 430 PM PDT...
At 343 PM PDT, Doppler radar was tracking a strong thunderstorm near
East Hemet, or near Hemet, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moreno Valley, Temecula, Lake Elsinore, Hemet, Murrieta, San Jacinto,
East Hemet, Menifee, Sun City, Valle Vista, Aguanga, Canyon Lake,
Homeland, Romoland, Nuevo, Winchester, Lake Skinner Recreation Area,
Lakeview and Sage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3368 11683 3355 11694 3367 11727 3387 11707
TIME...MOT...LOC 2243Z 126DEG 13KT 3367 11696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchenkSpecial weather statement, Sep 11, 3:54 PM PDT, 10 minutes before
Special Weather Statement
National Weather Service San Diego CA
354 PM PDT Sun Sep 11 2022
CAZ048-050-056-058-112345-
Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-San Diego County Inland Valleys CA-
San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the Cleveland
National Forest CA-
354 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of Riverside and north
central San Diego Counties through 445 PM PDT...
At 354 PM PDT, Doppler radar was tracking a strong thunderstorm over
Palomar Mountain State Park, or 10 miles northeast of Valley Center,
moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Temecula, Fallbrook, Valley Center, Aguanga, Palomar Mountain, Hwy 79
Between Oak Grove And Aguanga, Hwy 79 Between Warner Springs And Oak
Grove, Palomar Mountain State Park, S7 - East Grade Rd, La Jolla
Indian Reservation, Pauma Valley, Pechanga Indian Reservation, Oak
Grove, Sage, Pauma Indian Reservation, Rainbow, Pala Indian
Reservation, Rincon Indian Reservation and De Luz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3336 11668 3323 11696 3341 11729 3360 11690
TIME...MOT...LOC 2254Z 151DEG 15KT 3336 11692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchenkThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:02 AM PDT | Flood Watch | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Sep 11, 1:27 PM PDT | Special Weather Statement | SGX | San Diego | 48 min |
| Sep 11, 1:43 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Sep 11, 2:02 PM PDT | Special Weather Statement | SGX | Riverside | 43 min |
| Sep 11, 2:05 PM PDT | Areal Flood Advisory | SGX | San Diego | 115 min |
| Sep 11, 2:14 PM PDT | Special Weather Statement | SGX | San Diego | 46 min |
| Sep 11, 2:27 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 11, 2:37 PM PDT | Special Weather Statement | SGX | 38 min | |
| Sep 11, 2:45 PM PDT | Special Weather Statement | SGX | San Diego | 45 min |
| Sep 11, 2:58 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Sep 11, 3:05 PM PDT | Special Weather Statement | SGX | Orange | 40 min |
| Sep 11, 3:12 PM PDT | Special Weather Statement | SGX | Orange | 33 min |
| Sep 11, 3:18 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 11, 3:26 PM PDT | Special Weather Statement | SGX | 49 min | |
| Sep 11, 3:44 PM PDT | Special Weather Statement | SGX | 46 min | |
| Sep 11, 3:46 PM PDT | Severe Thunderstorm Warning | SGX | Orange, Riverside, San Bernardino | 44 min |
| Sep 11, 3:54 PM PDT | Special Weather Statement | SGX | San Diego | 51 min |
| Sep 11, 4:21 PM PDT | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Sep 11, 4:23 PM PDT | Special Weather Statement | SGX | Orange | 37 min |
| Sep 11, 4:43 PM PDT | Special Weather Statement | SGX | 47 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.